Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 97, NWS La Crosse, WI

July 22, 2013Houston County, Minnesota; La Crosse County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 22, 2013, 7:00 PM CDT for Houston County, Minnesota; La Crosse County, Vernon County, Wisconsin. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 7:00 PM CDT (00:00 UTC)
Expired
Jul 22, 2013, 7:45 PM CDT
In force
45 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Houston County, MN, La Crosse County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 20 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 7:21 PM CDTHAIL 1Stoddard, WI
Jul 22, 7:25 PM CDTTSTM WND DMG4 Nne Stoddard, WILARGE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2851 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WUUS53 KARX 230000
SVRARX
MNC055-WIC063-123-230045-
/O.NEW.KARX.SV.W.0097.130723T0000Z-130723T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 745 PM CDT

* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STODDARD...
  AND MOVING EAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS AND VEHICLES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COON VALLEY AROUND 735 PM CDT.

THIS REPLACES THE PREVIOUS VERNON AND HOUSTON COUNTY WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4354 9102 4350 9126 4362 9155 4381 9126
      4381 9091 4373 9091
TIME...MOT...LOC 0000Z 251DEG 16KT 4369 9122

HAIL...1.50IN
WIND...<50MPH

$$
2 follow-up statements
921 
WWUS53 KARX 230014
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT MON JUL 22 2013

MNC055-WIC063-123-230045-
/O.CON.KARX.SV.W.0097.000000T0000Z-130723T0045Z/
HOUSTON MN-LA CROSSE WI-VERNON WI-
714 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
VERNON...SOUTHERN LA CROSSE AND SOUTHEASTERN HOUSTON COUNTIES UNTIL
745 PM CDT...

AT 708 PM CDT...THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS 
WERE LOCATED FROM BROWNSVILLE TO 5 MILES NORTH OF STODDARD TO 
VIROQUA...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. REPORTS OF GOLF BALL SIZED HAIL   
         WAS REPORTED NEAR CALEDONIA MINNESOTA. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COON VALLEY AROUND 720 PM CDT.
  MOUNT LA CROSSE AND SOUTH LA CROSSE AROUND 730 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE THE TOP OF 10 MILE 
HILL...HIGHWAYS 14 61 AND COUNTY M M...GOOSE ISLAND...SPRING RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4354 9102 4351 9127 4360 9144 4381 9126
      4381 9091 4373 9091
TIME...MOT...LOC 0011Z 244DEG 17KT 4371 9133 4372 9115
          4359 9087

HAIL...1.50IN
WIND...<50MPH

$$

BAUMGARDT
951 
WWUS53 KARX 230034
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT MON JUL 22 2013

MNC055-WIC063-123-230045-
/O.CON.KARX.SV.W.0097.000000T0000Z-130723T0045Z/
HOUSTON MN-LA CROSSE WI-VERNON WI-
734 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
VERNON...SOUTHERN LA CROSSE AND SOUTHEASTERN HOUSTON COUNTIES UNTIL
745 PM CDT...

AT 722 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM STODDARD TO COON VALLEY TO WESTBY...AND MOVING 
NORTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL WWAS REPORTED  
         IN STODDARD AND STREET FLOODING. SOME TREE DAMAGE           
         WAS REPORTED 5 MILES NORTHEAST OF STODDARD AROUND 730 PM. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

 INCLUDING THE FOLLOWING LOCATIONS...SPRING RIDGE...THE TOP OF 10 
MILE HILL...HIGHWAYS 14 61 AND COUNTY M M...IRISH 
HILL...NORSKEDALEN...NEWBURG CORNERS...ST JOSEPH AND MIDDLE RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4354 9102 4351 9127 4360 9144 4381 9126
      4381 9091 4373 9091
TIME...MOT...LOC 0026Z 246DEG 17KT 4372 9118 4371 9103
          4364 9089

HAIL...1.50IN
WIND...<50MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:05 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 22, 6:05 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT MON JUL 22 2013

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 322 PM CDT MON JUL 22 2013

DATA ANALYSIS HAS A DEEP 999MB LOW OVER WESTERN ONTARIO CANADA WITH
A COLD FRONT EXTENDING ACROSS WESTERN LAKE MICHIGAN INTO THE TWIN
CITIES AND THEN INTO WESTERN IA. RADAR WAS SHOWING
SHOWERS/THUNDERSTORMS FIRING ACROSS NORTHWEST INTO WEST CENTRAL WI
AHEAD OF THE FRONT. THIS CONVECTION IS EXPECTED TO CONTINUE UPSCALE
TREND AND EXPAND SOUTHWARD ALONG THE FRONT OVER THE NEXT COUPLE OF
HOURS AS CAPE INCREASES OUT AHEAD OF THE FRONTAL BOUNDARY. NSSL WRF
AND A COUPLE OTHER WRF MODELS SHOW A BROKEN LINE OF STRONG TO SEVERE
THUNDERSTORMS OCCURING ALONG THIS FRONT AS IT SLIPS SOUTHEAST ACROSS
THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH
THE LINE OF STORMS. AN ISOLATED TORNADO THREAT WILL BE MAINLY NORTH
OF I-94 WHERE STRONGER SHEAR/STORM RELATIVE HELICITY WILL EXIST.

LOOK FOR THIS FRONT AND STORMS TO PRETTY MUCH EXIT THE AREA AROUND
03Z WITH SKIES CLEARING FROM NORTHWEST TO THE SOUTHEAST AFTER
MIDNIGHT.

COOLER/DRIER AIR WILL FILTER INTO THE REGION ON TUESDAY AS CANADIAN
HIGH PRESSURE BUILDS IN. PLAN ON HIGHS IN THE 70S WITH DEW POINTS
LOWERING INTO THE LOW/MID 50S.

HIGH PRESSURE WILL THEN SETTLE OVER THE REGION FOR CLEAR/CALM
CONDITIONS. THIS SYNOPTIC SETUP WILL BE PRIME FOR LATE NIGHT/EARLY
MORNING RIVER VALLEY FOG. BASED ON THIS SIGNAL...WENT WITH AREAS OF
FOG ALONG THE WISCONSIN/MISSISSIPPI RIVER VALLEYS AND THEIR
TRIBUTARIES. ALSO INCLUDED AREAS OF FOG IN THE CRANBERRY BOG COUNTRY
OF CENTRAL WISCONSIN WHERE OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT
IN THE MIDDLE 40S. LOW TO MIDDLE 50S ARE EXPECTED ELSEWHERE ACROSS
THE FORECAST AREA.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 322 PM CDT MON JUL 22 2013

AFTER SOME EXPECTED MORNING FOG WEDNESDAY...MODELS HINTING AT
DECAYING SHRA/TS ACTIVITY MOVING TOWARD THE AREA FROM THE NORTHERN
PLAIN AHEAD OF A MID-LEVEL SHORTWAVE TROUGH. DID INCLUDE A SMALL-END
SLIGHT CHANCE SHRA/TS ACROSS NORTH CENTRAL WI INTO SOUTHEAST
MN/NORTHEAST IA.

LOOK OF THAT MID-LEVEL TROUGH AND ASSOCIATED COLD FRONT TO MOVE INTO
THE REGION WEDNESDAY NIGHT/THURSDAY WITH A GENERAL INCREASE IN 850MB
MOISTURE TRANSPORT. BY THURSDAY AFTERNOON NAM IS INDICATING 0-1KM
MLCAPE INCREASING INTO THE 1000-200J/KG RANGE WITH 0-3KM BULK SHEAR
IN THE 20-25KT RANGE. WITH COOLING ALOFT...SEEMS LIKE HAIL WOULD BE
THE MAIN THREAT WITH THE STRONGER CONVECTION.  WILL HAVE TO KEEP AND
EYE ON THIS FOR THE POSSIBILITY OF SOME ISOLATED SEVERE CONVECTION.

MODELS SHOWING THIS FRONTAL BOUNDARY THEN LAYS UP WEST TO EAST
ACROSS SOUTHERN WI INTO NORTHERN IA THURSDAY NIGHT FOR A CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS. CARRIED SHRA/TS CHANCES INTO
FRIDAY...BUT WOULD BE SURPRISED IF SUBSEQUENT FORECAST BECOME DRIER
AS MODELS BEGINNING TO INDICATE A SOUTHWARD SURGE OF THE FRONT OUT
OF THE AREA.

A FEW SHOWERS AND STORMS COULD STILL BE POSSIBLE ACROSS SOUTHERN
WI/NORTHEAST IA SATURDAY AS COLD AIR ALOFT AND AN EMBEDDED TROUGH
ROTATES THROUGH THAT AREA.

FOR SATURDAY NIGHT THROUGH MONDAY...WEATHER APPEARS DRY AS A RIDGE
OF HIGH PRESSURE BUILDS INTO THE REGION.

AS FOR TEMPERATURES...COOLER THAN NORMAL READING ARE EXPECTED AS
COLDER NORTHWEST FLOW TAKES HOLD ACROSS THE AREA WEDNESDAY THROUGH
SATURDAY. PLAN ON HIGHS IN THE 70S FOR WEDNESDAY THROUGH FRIDAY WITH
THE COOLEST DAY LOOKING TO BE ON SATURDAY WITH HIGHS RANGING FROM 69
TO 76 DEGREES. SOME REBOUND IN TEMPERATURES SHOULD OCCUR
SUNDAY/MONDAY AS HEIGHTS BUILD OVER THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 605 PM CDT MON JUL 22 2013

COLD FRONT LOOKS TO BE EAST OF KLSE BY 00Z THIS EVENING...TAKING THE
THREAT FOR SHRA/TS WITH IT. THERE IS SOME CLEARING POST FRONT...PER
LATEST SATELLITE IMAGERY...BUT ALSO A LARGE AREA OF 3-5KFT CLOUDS
ACROSS THE EASTERN DAKOTAS/NORTHERN MN...ALL MOVING SOUTH. VERY
DIURNAL/CELLULAR LOOK TO THE CLOUDS...AND WOULD EXPECT SOME
DISSIPATION WITH SUNDOWN. HOW MUCH THOUGH IS IN QUESTION WITH
RAP13/NAM12 SUGGESTING THIS LOW LEVEL MOISTURE WILL CONTINUE INTO
THE AREA BY LATE EVENING. WILL CONTINUE A PERIOD OF BKN VFR CIGS FOR
KLSE AND KEEP KRST SCT FOR NOW. COULD SEE A FEW FLAT TOPPED CU FROM
COLD AIR ADVECTION ON TUE. WINDS WILL STAY NORTHERLY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RIECK
Hazardous weather outlook, Jul 22, 3:19 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CDT MON JUL 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-231200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
319 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WERE GROWING AROUND THE AREA AHEAD OF AN APPROACHING
COLD FRONT. ALTHOUGH NOT ALL AREAS WILL SEE THIS STORM ACTIVITY...
THE STRONGER STORMS THAT MOVE SOUTHEAST THROUGH THE AREA WILL HAVE
THE POTENTIAL TO PRODUCE HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN.
LIGHTNING IS ANOTHER THREAT.

THESE STORMS WILL AFFECT PARTS OF THE AREA THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE THUNDERSTORM CHANCES WEDNESDAY NIGHT THROUGH SUNDAY. MOST
OF THE STORMS DURING THIS PERIOD WILL LIKELY BE NON-SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED AT TIMES THROUGH 8 PM THIS
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/SHEA

In the hours before

Local storm report, Jul 22, 6:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
607 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             HOLMEN                  43.96N 91.26W
07/22/2013  M0.50 INCH       LA CROSSE          WI   LAW ENFORCEMENT

&&

ZT
Local storm report, Jul 22, 6:20 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
620 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       2 SSW GALESVILLE        44.06N 91.37W
07/22/2013  M1.95 INCH       TREMPEALEAU        WI   NWS EMPLOYEE

&&

MW
Local storm report, Jul 22, 6:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TORNADO          1 S BLUFF SIDING        44.06N 91.62W
07/22/2013                   BUFFALO            WI   TRAINED SPOTTER

            SEVERAL REPORTS OF TORNADO...CONFIRMED BY MEDIA AND
            EMERGENCY MANAGEMENT WITH PHOTOS AND VIDEO.

&&

MW
Special weather statement, Jul 22, 6:55 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT MON JUL 22 2013

WIZ017-029-230130-
CLARK-TAYLOR-
655 PM CDT MON JUL 22 2013

...STRONG TO SEVERE THUNDERSTORMS CONTINUE EARLY THIS
EVENING...

THUNDERSTORMS CONTINUE TO RUMBLE ACROSS THE AREA...PRODUCING HEAVY
DOWNPOURS AND SMALL HAIL. THE STORMS ARE CAPABLE OF BECOMING SEVERE
HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

IN ADDITION...SPOTTERS HAVE REPORTED FUNNEL CLOUDS WILL SOME OF THE
STORMS. ISOLATED TORNADOES ARE POSSIBLE.

KEEP UP ON THE LATEST CONDITIONS AND BE PREPARED TO TAKE
PROTECTIVE ACTION IF A WARNING IS ISSUED.

RIECK
Local storm report, Jul 22, 6:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FUNNEL CLOUD     3 N HANNIBAL            45.29N 90.78W
07/22/2013                   TAYLOR             WI   TRAINED SPOTTER

            FUNNEL CLOUD OBSERVED BRIEFLY THEN DISSIPATED.

&&

MW
Local storm report, Jul 22, 6:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             CALEDONIA               43.63N 91.50W
07/22/2013  M1.25 INCH       HOUSTON            MN   LAW ENFORCEMENT

            QUARTER TO HALF-DOLLAR SIZE HAIL

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:44 PM CDTSevere Thunderstorm WarningARXVernon46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.